Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

I have been gaining weight, have a swollen stomach that

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1954
Answered : 4160 Questions
Question
I have been gaining weight, have a swollen stomach that feels a little harder than usual. No stomach cramps though but my bowel movements are not as they use to be - less productive. I am generally "inflammatory" and my internist hast described me as such. Still able to pass gas. Thanks. LeslieWeitzman042gmail.com

Sun, 4 Feb 2018 in General Health
 
 
Answered by Dr. Prof. Kunal Saha 27 minutes later
Brief Answer:
Further details needed

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. I could not however follow what you meant when you said that you are inflammatory. I would be glad if you clarify. Possibly you mean to say that you are having abdominal distention and that could be due to inflammatory cause. Please confirm if that is correct. If so, the description is rather vague. The inflammation could be in a number of locations. It could be in the stomach, small intestines, or in the large intestine. I would be able to guide you further based on your inputs.

I will await your inputs. Let me know if I could help further.

Regards
Above answer was peer-reviewed by
 
Follow-up: I have been gaining weight, have a swollen stomach that 1 hour later
My internist has generally described me as "inflammatory," so I thought you might know what that means. Within the last year, I have had some ankle swelling late in the day and at my Dr's suggestion I wear compression stockings or knee highs. And yes, I seem to be having increasing stomach and intestine distension over time. At first I just thought I was gaining weight, and last Tuesday when I last spoke with my dr., she recommended that I try a plant-based diet through a dleivery service. I was going to sign up for that service this weekend.

Please let me know if you have any more questions. Thank you.
 
 
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Please take pain medication only in full stomach.

Detailed Answer:
Thanks for the inputs. Rather than a specific plant-based diet, I would suggest you go on a diet with a lot of green leafy vegetables. Also take a lot of fresh fruits regularly.

It is possible that you are receiving anti-inflammatory medicines for the inflammation that you may have. That could lead to gastric irritation and stomach problems. Taking those medicines in full stomach will help in avoiding the problems.

Let me know if I could help further.

Regards

Above answer was peer-reviewed by
 
Follow-up: I have been gaining weight, have a swollen stomach that 26 minutes later
Thank you, Dr. For your information I rarely take any pain medication, but if I need to take Tylenol in the future, I will do so on a full stomach.

I eat a lot of salads and green leafy vegetables anyway, but will continue to do so. I usually have one serving of fruit daily, but will increase the daily intake of fruit. Thanks.

The only antiinflammatory I take is "Triple Curc" (a natural antioxidant extracted from Turmeric Root with Bioperine). I take one tablet daily, shortly after breakfast; each tablet contains 500mg of turmeric and 5 mg of Bioperine.

So no need to take an enema?

Thank you!
Leslie
 
 
Answered by Dr. Prof. Kunal Saha 1 hour later
Brief Answer:
If you are getting your bowels regularly then you need not use enema

Detailed Answer:
Welcome back,

If you are getting your bowels regularly then you need not use the enema.

Regards

Above answer was peer-reviewed by
 
Follow-up: I have been gaining weight, have a swollen stomach that 15 minutes later
Thank you, Dr.
 
 
Answered by Dr. Prof. Kunal Saha 17 hours later
Brief Answer:
Glad to be of service

Detailed Answer:
Let me know if I could be of any further assistance.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor